Alert archive / California / Gale Watches in 2018
Gale Watch 24, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 22, 2018, 3:04 AM PDT. It took effect at Sep 23, 2018, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 22, 2018, 3:04 AM PDT (10:04 UTC)
- In effect from
- Sep 23, 2018, 3:00 PM PDT
- Expired
- Sep 22, 2018, 3:06 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
686 WHUS76 KEKA 221004 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 304 AM PDT Sat Sep 22 2018 PZZ475-221815- /O.CAN.KEKA.SC.Y.0078.000000T0000Z-180922T1600Z/ /O.EXB.KEKA.SC.Y.0079.180922T2200Z-180925T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM PDT Monday. The Small Craft Advisory has been cancelled. * WINDS...N 15 to 25 kt Saturday night and Sunday increasing to 20 to 30 kt with possible gusts to 35 kt Sunday night into Monday. * WAVES/SEAS...N 6 to 8 ft at 7 to 9 seconds Saturday night and Sunday, building to 11 to 13 ft at 10 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-221815- /O.EXB.KEKA.SC.Y.0079.180923T1600Z-180924T2200Z/ Pt St George to Cape Mendocino out 10 nm- 304 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 PM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM Sunday to 3 PM PDT Monday. * WINDS...N 15 to 25 kt. * WAVES/SEAS...N 5 to 7 ft at 7 seconds Sunday, building to 7 to 10 ft at 8 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ455-221815- /O.EXB.KEKA.SC.Y.0079.180923T1000Z-180924T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 3 AM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 AM Sunday to 3 AM PDT Monday. * WINDS...N 15 to 25 kt with gusts to 35 kt. Strongest winds near and downwind of Cape Mendocino. * WAVES/SEAS...N 5 to 8 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-221815- /O.EXT.KEKA.SC.Y.0079.180923T0400Z-180923T2200Z/ /O.NEW.KEKA.GL.A.0024.180923T2200Z-180925T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 304 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Sunday afternoon through Monday evening. * WINDS...N 15 to 25 kt Sunday morning increasing to 25 to 35 kt with possible gusts to 40 kt Sunday night into Monday. * WAVES/SEAS...N 6 to 8 ft at 7 to 9 seconds Saturday night and Sunday, building to 11 to 14 ft at 10 seconds Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
2 follow-up statements
413 WHUS76 KEKA 221612 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 912 AM PDT Sat Sep 22 2018 PZZ470-230015- /O.CON.KEKA.SC.Y.0079.180923T0400Z-180923T2200Z/ /O.CON.KEKA.GL.A.0024.180923T2200Z-180925T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 912 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WINDS...N increasing to 15 to 25 kt late tonight...then further increasing to 25 to 35 kt with possible gusts to 40 kt Sunday night into Monday. * SEAS...N 6 to 8 ft at 7 to 9 seconds tonight and Sunday, building to 11 to 14 ft at 10 seconds Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ475-230015- /O.CON.KEKA.SC.Y.0079.180922T2200Z-180925T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 912 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MONDAY... * WINDS...N increasing to 15 to 25 kt this evening...then further increasing to 20 to 30 kt with occasional gusts to 35 kt Sunday night into Monday. * SEAS...N 6 to 8 ft at 7 to 9 seconds tonight and Sunday, building to 11 to 13 ft at 10 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-230015- /O.CON.KEKA.SC.Y.0079.180923T1600Z-180924T2200Z/ Pt St George to Cape Mendocino out 10 nm- 912 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 PM MONDAY... * WINDS...N increasing to 15 to 25 kt on Sunday. * SEAS...N 5 to 7 ft at 7 seconds Sunday, building to 7 to 10 ft at 8 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-230015- /O.CON.KEKA.SC.Y.0079.180923T1000Z-180924T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 912 AM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM MONDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest winds near and downwind of Cape Mendocino. * SEAS...N 5 to 8 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
918 WHUS76 KEKA 222206 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 306 PM PDT Sat Sep 22 2018 PZZ470-230615- /O.CON.KEKA.SC.Y.0079.180923T0400Z-180923T2200Z/ /O.UPG.KEKA.GL.A.0024.180923T2200Z-180925T0400Z/ /O.NEW.KEKA.GL.W.0029.180923T2200Z-180925T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 9 PM MONDAY... * WINDS...N increasing to 15 to 25 kt late tonight...then further increasing to 25 to 35 kt with possible gusts to 40 kt Sunday night into Monday. * SEAS...N 6 to 8 ft at 7 to 9 seconds tonight and Sunday, building to 11 to 14 ft at 10 seconds Monday into Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ475-230615- /O.CON.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MONDAY... * WINDS...N increasing to 15 to 25 kt this evening...then further increasing to 20 to 30 kt with occasional gusts to 35 kt Sunday night into Monday. * SEAS...N 6 to 8 ft at 7 to 9 seconds tonight and Sunday, building to 11 to 13 ft at 10 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-230615- /O.CON.KEKA.SC.Y.0079.180923T1600Z-180924T2200Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO 3 PM MONDAY... * WINDS...N increasing to 15 to 25 kt on Sunday. * SEAS...N 5 to 7 ft at 7 seconds Sunday, building to 7 to 10 ft at 8 seconds Sunday night into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ455-230615- /O.CON.KEKA.SC.Y.0079.180923T1000Z-180924T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 306 PM PDT Sat Sep 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM MONDAY... * WINDS...N 15 to 25 kt with occasional gusts to 35 kt. Strongest winds near and downwind of Cape Mendocino. * SEAS...N 5 to 8 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 21, 2:40 PM PDT, 12 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 2:40 PM PDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 240 PM PDT Fri Sep 21 2018 .SYNOPSIS...Dry weather with a cooling trend is expected for this weekend. Temperatures will warm up again early next week. && .DISCUSSION...An upper level trough and a very weak frontal boundary is approaching the area this afternoon. Currently skies are mainly clear, although there is some cirrus associated with this system. A southerly surge of stratus is making it's way north, but is still south of Pt Arena. This stratus will likely push north onto the Mendocino coast tonight. Farther north stratus is expected to develop along the Humboldt and Del Norte coasts overnight. Confidence is low on the timing of this. There may be some drizzle towards morning along the coast. Saturday a mainly dry frontal boundary will move across the area, but it will likely bring some mid level clouds. Temperatures are expected to be cooler than today across the interior as this front moves through. Saturday night into early Sunday the trough axis moves through. North to northeast winds will increase behind this. Sunday is expected to see cooler temperatures, but skies should clear out fairly quickly. Monday high pressure starts to build into the area as the trough pushes off to the east. Protected interior valleys will likely see their coldest morning of the week and a few local areas may see frost. Offshore flow is expected to keep skies mostly clear Sunday night into Monday. Northeast winds with gusts to 20 mph are possible over the ridges, especially in northern Humboldt and Del Norte counties. Tuesday the high pressure centers itself over the area and winds will diminish. Very weak offshore flow aloft should keep skies mainly clear, although some lingering stratus is possible on the Mendocino coast overnight. This will likely bring warm temperatures to the coastal areas. The Humboldt and Del Norte coastal areas could see temperatures around 70. Wednesday will likely see similar conditions, although stratus starts to become more likely as the ridge slowly moves east. Late in the week an upper level low starts to dig under the ridge and bring some cooler air to the area. This may bring a return of the coastal stratus depending on the location of the low. Models are struggling with the details of the location of this low. Temperatures will likely be cooler across the interior on Friday. MKK && .AVIATION...Overnight conditions along the North Coast was mostly VFR, except for a very brief mid-morning IFR Cig/Vis report at CEC. Otherwise, an influx of high clouds continued to trek across NW California today ahead of an approaching (mostly dry)front. A surge of stratus, located near the mouth of the Russian River in Sonoma about 12:30 PM, was moving up the Coast > 10-12 mph, but northerlies will most likely prevent rounding of Cape Mendocino. The stratus will impact Mendocino coastal airstrips overnight. By Saturday morning, model guidance is suggesting areas of local stratus development north of the Cape. The approaching front could enhance stratus and impact coastal airports with lower Cigs/Vis and some drizzle reports. UKI and other inland valleys will remain VFR through Saturday afternoon. /TA && .MARINE....Winds and seas will continue to gradually diminish tonight into Saturday as an upper level trough and very weak frontal boundary. Southerly winds are possible later tonight along the Mendocino coast as a surge of stratus moves to the north. Northerly winds will persist in the southern outer waters this evening and diminish late tonight. Northerlies will ramp up once again during the day Saturday and Sunday once the trough moves through and high pressure builds into the area. Gale force gusts possible across the outer waters. Winds and seas will then weaken around the middle of next week. A southwesterly swell with a period around 16 seconds will continue through early Sunday morning with another southwesterly swell forecast to arrive around midweek. && .FIRE WEATHER...Conditions should improve on Saturday as an upper level trough digs down from the Pacific Northwest. RH's will increase as temperatures decrease and marine air pushes into the interior valleys. Gusty west to northwest winds will be possible on Saturday behind a dry cold front. Offshore flow is expected to develop Saturday night into Sunday morning, but RH's will remain fairly high. Another warm up is expected for early next week. Offshore flow will increase and peak Sunday night. Low RH is expected over the ridges. Have added a headline to the fire weather forecast, this will need to be monitored as it gets closer. Offshore flow will weaken on Tuesday, although RH will remain fairly low. Winds will become light on Wednesday. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 9 AM PDT Saturday for PZZ475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 21, 4:44 AM PDT, 22 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 444 AM PDT Fri Sep 21 2018 CAZ101>113-221145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 444 AM PDT Fri Sep 21 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:52 PM PDT | Small Craft Advisory | EKA | 3 days | |
| Sep 22, 3:06 PM PDT | Gale Warning | EKA | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.